Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Persistent salty taste in mouth, immense weight loss, was given B12 shots, potassium, fureosemide. Help?

My Father was given Fureosemide,without giveing him any potassium . He wound up in the hospital twice since then, due to losing too much weight (which happened immediately after being prescribed Fureosemide) They also gave him Potassium (IV) in the hospital, and Vit B12 shots. Now, he has a persistant salty taste in his mouth. Not just a little, but like somebody poured a box of salt in his mouth. He has almost stopped eating, because everything tastes so salty, and terrible to him. His Heart Dr told him he was in grave danger,an that s why he put my Father in the hospital. That was over 6 months ago, and he still has this persistant salty taste in his mouth. He has lost almost 40 lbs, and I m afraid for his welfare. Please , can you help ?
Asked On : Fri, 18 Jan 2013
Answers:  1 Views:  112
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to health care Magic!
The salty taste in mouth is a rare taste abnormality. may be your father is quite dehydrate due to the furosemide use.
There may be altered sense of taste under the effect of many drugs.
I would like you to review him with the list of drugs he had been taking recently and also get his hydration status assessed by a doctor.
Sometimes due to chronic illness there can be rawness of mucosa which can give an altered taste of salt in mouth.
In any case it should be assessed and managed because it is hampering the nutrition.
I hope the advise would be informative and useful for you.
Take Care!
Answered: Sat, 20 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor